MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Model Number 662877
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd facslyric¿ carryover of one tube occurred.There was no patient impact.The following information was provided by the initial reporter: it was reported that there is a carryover from one tube to the next.Are you using this product for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Was there a fluidic leak or spill? no.Was there spray of fluid under pressure? no.Was the leak/spill contained within the instrument? no.Was the leak/spill in a customer accessible location? no.What was the fluid that leaked/spilled? no.What is the source of leak/spill? (waste or non-waste line) no.Was the customer exposed to blood or bodily fluids? no.Was there any physical harm to the customer as a result of the leak no.
 
Additional Manufacturer Narrative
H.6.Investigation: scope of issue: the scope of issue is only limited to facslyric 3l8c instrument us, part #662877 and serial # (b)(6).Problem statement: customer reported a complaint of a carryover issue.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 30mar2020 to 30mar2021.Complaint trend: there is 1 complaint related to the carryover issue.Date range from 30mar2020 to 30mar2021.Manufacturing device history record (dhr) review: dhr part # 662877 serial # (b)(6), file # 662877-662877-z662877000008-106309525-19, was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of why the customer was experiencing carryover was due to air pockets/bubbles in the fluidics system.Air in the fluidics system can contribute to factors like flow instability which may lead to inaccurate results.The fse (field service engineer) confirmed the issue then purged the filter, refilled the flow cell, checked the v8 operation and the sit flush.No parts were requested for evaluation because no parts were replaced.After the repair the instrument was tested and was performing as expected.Although the reported carryover complaint was from patient samples, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnosis decision and was reported to bd as not expected.Proper purging of the fluidic filter and system can be found under ¿performing monthly cleaning procedure¿ in the user guide; bd facslyric¿ clinical system instructions for use, #23-19938-02 rev 01, page 177.After the repair, the instrument was rebooted, tested and functioning as expected.The safety risk is moderate, s3, and there was no impact to patient health or safety.Service max review: review of related work order #: (b)(4), case # (b)(4).Install date: 19jul2019.Defective part number: n/a.Work order notes: subject / reported: request for service.Problem description: carry over.Work performed: purged sheath filter.Refilled flow cell.Verified v8 operation.Verified sit flush.Tested carryover with beads.Ran pqc.Cause: air in system.Solution: all tests passed.Returned sample evaluation: a return sample was not requested because no parts were replaced.Risk analysis: risk management file part # 10000063058, rev.03/vers.X, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigation is sufficient.Hazard(s) identified? yes.No.Tfs: (b)(4).Id: (b)(4).Reg status: ivd; ruo.Hazard: potential incorrect results /instrument temporarily inoperable.Source: fluidics fmea.Cause: 1.Sit flush between each tube/well acquisition may dislodge air bubble.2.Leak in degasser penetrations and/or rtv lid seal.3.Insufficient degasser capacity for given environmental conditions.4.Bubbles in sheath fluid.Harmful effects: 1.Field service visit required.2.Delay in results.3.Potential incorrect results.Risk control: implementation of sheath filter in sheath path before flow cell.Implementation of higher efficiency degasser unit.Feedback control on both differential and static transducers historically robust assembly procedures.Req link (tfs id): na.Implementation verification: libivd-se-15-84ar.Effectiveness verification: libivd-se-15-84ar.Propabiltiy: 1.Severity: 3.Risk index: 3.Residual risk evaluation: a.New hazards: none.Mitigation(s) sufficient? yes.No.Root cause: based on the investigation results the root cause was due to air found in the fluidics system.Conclusion: based on the investigation results, the root cause of the customer experiencing carryover during data acquisition of the facslyric, was due to air pockets/bubbles in the fluidics system.The fse confirmed the issue and purged air bubbles out of the system.After the repair, the instrument was rebooted, tested, and functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to the erroneous results.The safety risk is moderate, s3, and there was no impact to patient health or safety.H3 other text : see h.10.
 
Event or Problem Description
It was reported while using bd facslyric¿ carryover of one tube occurred.There was no patient impact.The following information was provided by the initial reporter: it was reported that there is a carryover from one tube to the next.Are you using this product for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Was there a fluidic leak or spill? no.1.Was there spray of fluid under pressure? no.2.Was the leak/spill contained within the instrument? no.3.Was the leak/spill in a customer accessible location? no.4.What was the fluid that leaked/spilled? no.5.What is the source of leak/spill? (waste or non-waste line) no.6.Was the customer exposed to blood or bodily fluids? no.7.Was there any physical harm to the customer as a result of the leak? no.

Brand Name
BD FACSLYRIC
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key11729396
Report Number2916837-2021-00198
Device Sequence Number17201225
Product Code OYE
UDI-Device Identifier00382906628770
UDI-Public00382906628770
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662877
Device Catalogue Number662877
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1